×

zbMATH — the first resource for mathematics

Multinomial convolution polynomials. (English) Zbl 0860.05005
The convolution polynomials \(F_{n_1,n_2,\dots,n_s}(x)\) are defined as the coefficients of \(z^{n_1}_1z_2^{n_2}\cdots z^{n_s}_s\) in
\(F(z_1,\dots,z_s)^x\), where \(F(z_1,\dots,z_s)\) is any formal power series with \(F(0,\dots,0)=1\). The author studies multidimensional extensions of results of D. Knuth [Convolution polynomials, The Mathematical Journal 2, 67-78 (1992)]. Similar results have been obtained by J. Hofbauer [Beiträge zu Rota’s Theorie der Folgen von Binomialtyp, Sitzungsber., Abt. II, Österr. Akad. Wiss., Math.-Naturwiss. Kl. 187, 437-489 (1978; Zbl 0437.05004)].
Reviewer: J.Cigler (Wien)

MSC:
05A19 Combinatorial identities, bijective combinatorics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abel, N., Beweis eines ausdrucks von welchem die binomial-formel ein einzelner fall ist, Crelle’s J. reine angew. math., (1826)
[2] Chu, W., A new combinatorial interpretation for generalized Catalan number, Discrete math., (1987) · Zbl 0628.05001
[3] Comtet, L., ()
[4] Good, I., Short proof of a conjecture of Dyson, J. math. phys., 11, 1884, (1970)
[5] Gould, H., Some generalizations of Vandermonde’s convolution, (1956), Cambridge Univ. Press Cambridge · Zbl 0072.00702
[6] Gould, H.; Kaucky, J., Evaluation of a class of binomial coefficient summations, J. combin. theory, 1, 233-247, (1966) · Zbl 0145.01401
[7] Hagen, J., Synopsis der Höheren Mathematik, Berlin, 1, 64-68, (1891)
[8] Hurwitz, A., Über Abel’s verallgemeinerung der binomischen formel, Acta math., 26, 199-203, (1902) · JFM 33.0449.04
[9] Knuth, D., Convolution polynomials, Math. J., 2, 67-78, (1992)
[10] Joni, S., Polynomials of binomial type and the Lagrange inversion formula, ()
[11] Louck, J., Mellin’s expansion of the principal root of an algebraic equation, Oral comm. oberwolfach, (July 1988)
[12] Mohanty, S., Some convolutions with multinomial coefficients and related probability distributions, SIAM rev., 8, 501-509, (1976) · Zbl 0144.00302
[13] Mullin, R.; Rota, G., On the foundations of combinatorial theory. III. theory of binomial enumeration, (), 167-213
[14] Paule, P., A Lagrange inversion proof of a conjecture of J.D. louck, (1988), preprint
[15] Raney, G., Functional composition patterns and power series inversion, Trans. amer. math. soc., 94, 441-451, (1960) · Zbl 0131.01402
[16] Riordan, J., Combinatorial identities, (1968), Wiley New York · Zbl 0194.00502
[17] Rothe, H., Formulae de serierum reversione demonstratio universalis signis localibus combinatorio-analyticorum vicariis exhibita, (1793), Leipzig
[18] Strehl, V., Identities of rothe-Abel-schläfli-Hurwitz-type, Discrete math., 99, 321-340, (1992) · Zbl 0756.05006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.